Alert archive / South Carolina / Tornado Warnings in 2020
Tornado Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Apr 13, 2020, 8:00 AM EDT for Charleston County, Colleton County, South Carolina. It was in force for 30 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 8:00 AM EDT (12:00 UTC)
- Expired
- Apr 13, 2020, 8:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:15 AM EDT | TSTM WND DMG | 1 Wsw Kiawah Island, SC | A TIN ROOF WAS PARTIALLY BLOWN AND LANDED IN TREES. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 8:15 AM EDT | TSTM WND DMG | 6 Sw Edisto Island, SC | MULTIPLE DAMAGED STRUCTURES AS WELL AS MULTIPLE TREES DOWN OR SNAPPED OFF IN THE 1300 BLOCK OF MYRTLE STREET ON EDISTO ISLAND. ALSO, COLLETON COUNTY FIRE-RESCUE EMERGENCY MANAGEMENT DIVISION REPORTED A TREE DOWN ON AN OCCUPIED STRUCTURE IN THE 3300 BLOCK OF PA |
| Apr 13, 8:15 AM EDT | TORNADO | 6 Sw Edisto Island, SC | STORM SURVEY CONFIRMS EF2 TORNADO. TORNADO RIPPED OFF PORTIONS OR LARGE SECTIONS OF ROOFS OFF OF SIX HOMES. NUMEROUS TREES SNAPPED OFF AND UPROOTED ALONG THE PATH. A BOAT AND SEVERAL VEHICLES DAMAGED AND A TRAILER WAS FLIPPED OVER. NUMEROUS HOMES HAD WINDOWS B |
| Apr 13, 8:28 AM EDT | TORNADO | 1 S Seabrook Island, SC | A NATIONAL WEATHER SERVICE STORM SURVEY TEAM HAS CONFIRMED AN EF-1 TORNADO ON SEABROOK ISLAND. THE TORNADO RESULTED IN DAMAGE ALONG A 1.25 MILE LONG PATH ON THE SOUTHWEST SIDE OF THE ISLAND. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORN |
| Apr 13, 8:29 AM EDT | TSTM WND DMG | 1 S Seabrook Island, SC | REPORTS OF SEVERAL LARGE TREES AND BRANCHES DOWN IN NEIGHBORHOOD STREETS AND YARDS, AS WELL AS DAMAGE TO VEHICLES DUE TO FALLEN TREES ALONG HIGH HAMMOCK ROAD, THE BENT TWIG ROAD, AND CAMP CHRISTOPHER LANE. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED VIA RADAR DATA |
| Apr 13, 8:32 AM EDT | TSTM WND DMG | 1 Wsw Kiawah Island, SC | A TIN ROOF WAS PARTIALLY BLOWN AND LANDED IN TREES. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 8:33 AM EDT | TORNADO | 2 Wsw Kiawah Island, SC | A NATIONAL WEATHER SERVICE DAMAGE SURVEY TEAM HAS CONFIRMED AN EF-1 TORNADO ON THE SOUTHWEST SIDE OF THE ISLAND. THE TORNADO RESULTED IN TREE DAMAGE ON A GOLF COURSE AND A NEIGHBORHOOD. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORNADO F |
| Apr 13, 8:35 AM EDT | TSTM WND DMG | 2 Wsw Kiawah Island, SC | SOCIAL MEDIA REPORT OF SEVERAL LARGE TREES UPROOTED, LARGE BRANCHES DOWN, AND MINOR DAMAGE TO HOMES. MOST OF THE DAMAGE WAS BETWEEN SURFWATCH DR AND NIGHT HERON PARK. THE MOST SIGNIFICANT DAMAGE WAS AT COUGAR GOLF COURSE AND LOW OAK WOODS RD AREA. |
| Apr 13, 8:35 AM EDT | TSTM WND DMG | 2 Wsw Kiawah Island, SC | SOCIAL MEDIA REPORT OF SEVERAL LARGE TREES UPROOTED, LARGE BRANCHES DOWN, AND MINOR DAMAGE TO HOMES ON GREEN WINGED TEAL RD ON KIAWAH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 475 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 14.1
The text
As transmitted.
888
WFUS52 KCHS 131200
TORCHS
SCC019-029-131230-
/O.NEW.KCHS.TO.W.0012.200413T1200Z-200413T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
800 AM EDT Mon Apr 13 2020
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Charleston County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
* Until 830 AM EDT.
* At 759 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Bennetts Point, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Edisto Beach, Johns Island, Hollywood, Seabrook Island, Kiawah
Island, Meggett, Rockville, Bennetts Point, Yonges Island, Edisto
Island, Bears Bluff and Wadmalaw Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3252 8015 3253 8021 3245 8030 3245 8044
3246 8047 3253 8054 3257 8055 3256 8056
3257 8057 3257 8058 3261 8059 3276 8021
3255 8007
TIME...MOT...LOC 1159Z 251DEG 38KT 3253 8052
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SPR1 follow-up statement
855
WWUS52 KCHS 131214
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
814 AM EDT Mon Apr 13 2020
SCC029-131224-
/O.CAN.KCHS.TO.W.0012.000000T0000Z-200413T1230Z/
Colleton SC-
814 AM EDT Mon Apr 13 2020
...THE TORNADO WARNING FOR COLLETON COUNTY IS CANCELLED...
The immediate risk for tornadoes has ended.
LAT...LON 3252 8015 3253 8021 3247 8034 3249 8038
3250 8036 3252 8038 3254 8042 3254 8041
3256 8042 3257 8040 3261 8039 3261 8043
3263 8042 3265 8039 3268 8042 3276 8021
3255 8007
TIME...MOT...LOC 1214Z 251DEG 38KT 3258 8034
$$
SCC019-131230-
/O.CON.KCHS.TO.W.0012.000000T0000Z-200413T1230Z/
Charleston SC-
814 AM EDT Mon Apr 13 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
CHARLESTON COUNTY...
At 814 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Edisto Island, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Edisto Beach, Johns Island, Hollywood, Seabrook Island, Kiawah
Island, Meggett, Rockville, Yonges Island, Edisto Island, Bears Bluff
and Wadmalaw Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3252 8015 3253 8021 3247 8034 3249 8038
3250 8036 3252 8038 3254 8042 3254 8041
3256 8042 3257 8040 3261 8039 3261 8043
3263 8042 3265 8039 3268 8042 3276 8021
3255 8007
TIME...MOT...LOC 1214Z 251DEG 38KT 3258 8034
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SPRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 13, 3:54 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 13, 3:54 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
354 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A cold front will move through today. Low pressure could impact
the area Tuesday night and Wednesday, then high pressure will
return late week. Unsettled weather is possible next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This morning: Obviously, the focus of the forecast is the
impending arrival of a strong line of thunderstorms that has a
history of producing significant severe weather. Reports from
upstream WFO's shows that these storms have produced significant
wind damage and several strong, damaging tornadoes. Regarding
timing, we continue to use the HRRR which has so far done a good
job capturing the forward movement of the convection. With this
in mind, the line of storms should reach our inland-most
counties (Jenkins, Allendale, Screven, Bulloch, Candler, and
Tattnall) around 5-6 am. This would bring the severe threat into
the Savannah area around 7-8 am, and the Charleston area around
8-9 am. Fortunately the line of storms is expected to be off
the coast around 10-11 am, and the threat for severe weather
will end.
The near storm environment that the existing line will be
moving into is extremely impressive. Hi-res models have been
very consistent overnight in showing MLCAPE values surging into
the 1,500-2,000 J/kg range, including some pockets in excess of
2,000 J/kg. The best instability is expected to be aligned
across southeast Georgia northward into Allendale and Hampton
counties across the Savannah River. Regardless, MLCAPE in excess
of 1,000 J/kg is expected across the entire forecast area.
Instability like this is highly anomalous for this time day
(pre-dawn hours), and becomes even more worrisome when
considering the coincident wind fields. Effective deep layer
shear will be on the order of 70 knots with effective storm-
relative helicity in the 400-600 m2/s2 range. Soundings feature
strong veering profiles and large, curved hodographs. The storm
mode is a bit complex, but will generally feature linear
segments with embedded supercells. Strong damaging wind gusts
are expected, and the risk for tornadoes is rather significant
and increasing. This combination of shear and instability will
set the stage for a potentially significant severe weather
event, with the possibility of seeing a few long-tracked
supercells producing strong (EF2 or higher) tornadoes.
After the convection moves off the coast, skies will steadily
clear through the rest of the afternoon. We could see isolated
convection develop along the Georgia coast near the Altamaha,
but nothing significant is expected. Temperatures will warm
nicely into the low to mid 80s. Strong winds will continue this
morning until the thunderstorms pass, and the Wind Advisory
remains in effect for portions of the area through noon. This
afternoon, winds will diminish as the pressure gradient relaxes
and the low level jet shifts east of the area.
Tonight: The primary cold front will reach the coast and then
stall. Showers will form along the frontal zone, but mainly
impact the coastal waters. Some coverage is possible for
portions of coastal southeast Georgia and rain chances are held
in the 20-30 percent range south of I-16. Lows are forecast to
fall into the upper 50s inland, ranging to the low/mid 60s at
the coast.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure will briefly build over the area from the
northwest on Tuesday though the continued broad upper trough to
our west will spur the development of coastal low pressure along
the stalled offshore front. A few showers could move into
southern areas on Tuesday, though greater coverage of
precipitation is expected late Tuesday night into Wednesday when
the strongest isentropic ascent will develop. Dry high pressure
will gradually build in Wednesday night and Thursday, pushing
any lingering showers off the coast.
Temperatures on Tuesday will likely be fairly warm in the low
80s due to persistent low-level warm air advection. A northerly
boundary layer flow Wednesday into Thursday will yield high
temps in the upper 60s to low 70s with lows in the 40s/50s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A series of upper shortwaves could bring occasional showers to
the area late week into the weekend. Temps will be close to
normal.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Widespread MVFR ceilings and wind gusts into the 35-40 knot
range will continue through much of the morning. We could see
periodic IFR ceilings, but still think that MVFR will prevail.
The main forecast challenge is timing in the arrival of a very
strong line of thunderstorms. Current thinking is that the line
will impact KSAV around 12z and KCHS around 13z. The line will
bring even stronger wind gusts, so the forecast features up to
45 knots. The line will move through quickly, with a brief shot
of IFR conditions. Things will improve quickly thereafter as
winds steadily subside into the afternoon with clearing skies
and VFR conditions.
Extended Aviation Outlook: Low ceilings likely Tuesday night
and Wednesday, along with brief visibility reductions in
showers, as a coastal low pressure system moves through.
&&
.MARINE...
Today through Tonight: The worst marine conditions will occur
over the next few hours and Gale Warnings continue for all
zones. Improvement is expected this afternoon behind the
departed line of thunderstorms and Small Craft Advisories will
likely be needed to account for lingering high seas and elevated
winds. Mariners should be aware that thunderstorms will impact
the local waters today, and strong wind gusts in excess of 50
knots and waterspouts will be possible this morning. Overnight,
winds will steadily decrease and turn more westerly and then
northerly with time. Seas will diminish, becoming 3-5 feet by
sunrise Tuesday.
Marginal Small Craft Advisory conditions possible over offshore
portions of the waters Wednesday night and Thursday as a
northeast gradient develops behind a departing surface low.
Rip Currents: A High Risk of rip currents continues for today.
&&
.TIDES/COASTAL FLOODING...
High Surf: Strong southerly flow ahead of a cold front will
result in building nearshore seas through this evening. With
seas as high as 9-11 ft within 20 NM of shore, especially across
the SC coast, and breaker heights could exceed 5 ft at times. A
High Surf Advisory has been hoisted for late tonight into
though noon Monday for the Charleston County coast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Rip Current Risk through this evening for GAZ117-119-139-
141.
Wind Advisory until noon EDT today for GAZ118-119.
SC...High Rip Current Risk through this evening for SCZ048>051.
Wind Advisory until noon EDT today for SCZ044-045-048>052.
High Surf Advisory until noon EDT today for SCZ050.
MARINE...Gale Warning until noon EDT today for AMZ330-352-354.
Gale Warning until 2 PM EDT this afternoon for AMZ350-374.
&&
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH/JRL
MARINE...BSH/JRL
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 13, 7:58 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 758 AM EDT Mon Apr 13 2020 GAZ101-116-137-138-140-SCZ043-047-141200- Effingham-Inland Bryan-Long-Inland Liberty-Inland McIntosh- Inland Colleton-Inland Jasper- 758 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099-100-114-115-SCZ040-042-141200- Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton- 758 AM EDT Mon Apr 13 2020 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-139-141-141200- Coastal Bryan-Coastal Liberty-Coastal McIntosh- 758 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ119-SCZ048-049-051-141200- Coastal Chatham-Beaufort-Coastal Colleton-Coastal Jasper- 758 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ118-SCZ044-045-052-141200- Inland Chatham-Dorchester-Inland Berkeley-Tidal Berkeley- 758 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-374-141200- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 758 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-352-354-141200- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 758 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ050-141200- Charleston- 758 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Tornado Watch. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 13, 7:29 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM TSTM WND DMG WALTERBORO 32.91N 80.67W
04/13/2020 COLLETON SC PUBLIC
POSSIBLE TORNADO. ON HAMPTON ROAD, TREES IN BACK YARD
SNAPPED OFF UPROOTED OR GONE. PART OF A ROOF FROM
ANOTHER RESIDENCE IN BACK YARD. POWER LINES DOWN.
&&
EVENT NUMBER CHS2000136
MTELocal storm report, Apr 13, 7:33 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG ELLABELL 32.12N 81.49W
04/13/2020 BRYAN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN IN ELLABELL. TIME IS ESTIMATED
BY RADAR.
&&
EVENT NUMBER CHS2000137Local storm report, Apr 13, 7:40 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM TSTM WND DMG 2 E WALTERBORO 32.91N 80.64W
04/13/2020 COLLETON SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED THAT TWO INDIVIDUALS ARE
TRAPPED IN A HOUSE WITH TWO TREES ON IT. THE LOWCOUNTRY
AIRPORT ALSO HAS UNKNOWN DAMAGE. POSSIBLE TORNADO
DAMAGE.
&&
EVENT NUMBER CHS2000138Local storm report, Apr 13, 7:44 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND DMG 1 SW REGISTER 32.36N 81.89W
04/13/2020 BULLOCH GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON KENNEDY BRIDGE ROAD. TIME
IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000139Local storm report, Apr 13, 7:52 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
752 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG MONCKS CORNER 33.20N 80.01W
04/13/2020 BERKELEY SC 911 CALL CENTER
POSSIBLE TORMADO. TWO HOMES SUSTAINED MAJOR DAMAGE ON
DENNIS BLVD ON THE EAST SIDE OF MONKS CORNER.
&&
EVENT NUMBER CHS2000140
MTELocal storm report, Apr 13, 8:00 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 1 WSW JEDBURG 33.05N 80.25W
04/13/2020 DORCHESTER SC TRAINED SPOTTER
MULTIPLE LIMBS WERE REPORTED DOWN AS WELL AS AT LEAST
ONE TREE. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000142The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:23 PM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Apr 13, 5:33 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 57 min |
| Apr 13, 5:54 AM EDT | Tornado Warning | CHS | Allendale, Hampton | 36 min |
| Apr 13, 6:02 AM EDT | Tornado Warning | CHS | Allendale | 14 min |
| Apr 13, 6:18 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 27 min |
| Apr 13, 6:22 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 53 min |
| Apr 13, 6:38 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 37 min |
| Apr 13, 6:53 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 52 min |
| Apr 13, 7:01 AM EDT | Tornado Warning | CHS | Colleton, Dorchester | 29 min |
| Apr 13, 7:08 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 67 min |
| Apr 13, 7:15 AM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Apr 13, 7:26 AM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 34 min |
| Apr 13, 7:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 63 min |
| Apr 13, 7:47 AM EDT | Special Marine Warning | CHS | 88 min | |
| Apr 13, 7:50 AM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 13, 7:54 AM EDT | Tornado Warning | CHS | Berkeley | 18 min |
| Apr 13, 8:13 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Apr 13, 8:26 AM EDT | Tornado Warning | CHS | Charleston | 34 min |
| Apr 13, 8:42 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 33 min |
| Apr 13, 9:06 AM EDT | Special Marine Warning | CHS | 54 min | |
| Apr 13, 9:38 AM EDT | Special Marine Warning | CHS | 86 min | |
| Apr 13, 9:41 AM EDT | Special Marine Warning | CHS | 82 min | |
| Apr 13, 9:53 AM EDT | Small Craft Advisory | CHS | 17 hr |
Nearby
Tornado Warnings in South Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.